MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number H7493911412270
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anemia (1706); Cardiomyopathy (1764); Congestive Heart Failure (1783); Death (1802); Respiratory Failure (2484)
Date of Event 06/14/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: the device was not returned for evaluation.A review of the manufacturing documentation found that all devices shipped from the batch conformed to the preventive measures / current controls as per the product specifications.The root cause is anticipated procedural complications as this event is a known physiological effect of the procedure and is noted within the dfu.(b)(4).
 
Event or Problem Description
Promus element plus study.It was reported that acute respiratory failure occurred and the patient died.In (b)(4) 2012, the index procedure was performed.The target lesion was a de novo lesion located in the mid left anterior descending artery (lad) with 90% stenosis and was 5 mm long with a reference vessel diameter of 2.75 mm.The target lesion was treated with pre-dilatation and placement of a 2.75 mm x 12 mm study stent and residual stenosis was 0 %.Two days later, the subject was discharged on aspirin and ticagrelor.In (b)(6) 2017 the subject presented to the hospital due to acute respiratory failure and was hospitalized on the same day.Nine days later, the subject was discharged from the hospital and died the same day.
 
Additional Manufacturer Narrative
Death date corrected from 23-jun-2017 to 24-jun-2017.Describe event or problem and patient codes updated.(b)(4).
 
Event or Problem Description
It was further reported that the cause of death was unknown.In (b)(6) 2017, the subject was admitted with the diagnosis of acute encephalopathy with delirium, acute respiratory failure with hypercapnia, dementia, congestive heart failure, compensated chronic unstable anemia, chronic kidney disease and cardiomyopathy.The subject was initiated with breathing medications.One day later, at 0240 hours, the subject was found unresponsive with no pulse.Cardiopulmonary resuscitation was given, however the subject was unresponsive and at 0259 hours the subject was pronounced dead.It is unknown if autopsy was performed.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that the suspected cause of death was copd and acute respiratory failure and a history of moderate-severe aortic stenosis and history of mild cardiomyopathy contributed to the subject's death.

Brand Name
PROMUS ELEMENT¿ PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6941785
Report Number2134265-2017-10006
Device Sequence Number692205
Product Code NIQ
UDI-Device Identifier08714729807889
UDI-Public08714729807889
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/03/2013
Device Model NumberH7493911412270
Device Catalogue Number39114-1227
Device Lot Number15370162
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/20/2017
Supplement Date Received by Manufacturer12/29/2017
01/29/2018
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date01/22/2018
02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR